Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 173, NWS Lincoln, IL

August 26, 2005Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2005, 3:38 PM CDT for Lawrence County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2005, 3:38 PM CDT (20:38 UTC)
Expired
Aug 26, 2005, 4:30 PM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 40 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 10:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 262038
SVRILX
ILC101-262130-
/O.NEW.KILX.SV.W.0173.050826T2038Z-050826T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 430 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF HELENA...OR
  ABOUT 11 MILES SOUTHEAST OF OLNEY...AND WAS MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. FRANCISVILLE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3868 8792 3852 8792 3851 8767 3867 8760

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 262111
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT FRI AUG 26 2005

ILC101-262130-
/O.CON.KILX.SV.W.0173.000000T0000Z-050826T2130Z/
LAWRENCE-
412 PM CDT FRI AUG 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
SOUTHERN LAWRENCE COUNTY...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ST. FRANCISVILLE...OR
ABOUT 9 MILES SOUTH OF LAWRENCEVILLE...MOVING EAST AT 30 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3868 8792 3852 8792 3851 8767 3867 8760

$$

AUTEN
000 
WWUS53 KILX 262126
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CDT FRI AUG 26 2005

ILC101-262136-
/O.EXP.KILX.SV.W.0173.000000T0000Z-050826T2130Z/
LAWRENCE-
426 PM CDT FRI AUG 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY
EXPIRES AT 430 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3868 8792 3852 8792 3851 8767 3867 8760

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:57 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 26, 2:57 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT FRI AUG 26 2005

.DISCUSSION...
CONCERN TODAY IS THE UPPER LEVEL SHORT WAVE AND ASSOCIATED FRONTAL
SYSTEM TRIGGERING THE PRECIPITATION OVER THE REGION TONIGHT. THEN
THE PATTERN BECOMES BENIGN...WITH A COUPLE OF WEAK FRONTS DIEING
OVER THE REGION AND COOL HIGH PRESSURE THE MAIN DOMAINATE FEATURE.

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
STORMS IN THE LSX CWA CONTINUE TO TRACK TOWARD SE ILX CWA. MSAS
SURFACE DATA SHOWS WARM FRONTAL BOUNDARY LIEING E-W JUST SOUTH OF
CWA BORDER WITH MID TO UPPER 80S AND MID 70S DPS IN WARM SECTOR.
COLD FRONTAL BOUNDARY BACK IN IA. WITH CLOUD COVER AIRMASS
INSTABILITY IS NOT AS MUCH AS PREVIOUSLY EXPECTED. WILL DROP POPS TO
CHANCE FOR TONIGHT IN ALL BUT SOUTHEAST. IN SOUTHEAST, WILL KEEP
LIKELY THIS EVENING. I LIKE THE GFS BETTER ON THE FRONTAL PROG THAN
THE NAM, HOWEVER THE QPF FORECAST IS OVERDONE.

FOR SATURDAY, WILL CONTINUE TO LINGER THE CHANCE POPS IN THE EAST
BEHIND THE FRONT, FOR LINGERING LOWL LEVEL MOISTURE AND THE CYCLONIC
FLOW ALOFT. WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY.

.LONG TERM...MONDAY THROUGH FRIDAY
ALL MODELS VERY SIMILAR FOR THE EXTENDED PERIODS. HIGH PRESSURE IS
THE MAIN DOMAINATE FEATURE THROUGH THE PERIOD, WITH A COUPLE OF WEAK
FRONTS PUSHING IN AND DIEING OVER THE AREA. ONLY MINOR GRID CHANGES
WERE MADE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

GOETSCH
Hazardous weather outlook, Aug 26, 11:11 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1111 AM CDT FRI AUG 26 2005

ILZ027>031-036>038-040>043-047>053-271100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1111 AM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL ILLINOIS THIS
AFTERNOON. THE STORMS WILL BECOME MORE NUMEROUS TOWARD EARLY
EVENING AND LAST INTO THE OVERNIGHT HOURS. NO ORGANIZED SEVERE
WEATHER IS EXPECTED...BUT THE STRONGER STORMS WILL PRODUCE
FREQUENT LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-271100-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1111 AM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA LATE THIS MORNING.
THE STORMS WILL BECOME MORE NUMEROUS TOWARD EARLY EVENING AND LAST
INTO THE OVERNIGHT HOURS. STORMS MAY BECOME SEVERE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LINGERING THUNDERSTORMS WILL BE POSSIBLE MAINLY SATURDAY MORNING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

HJS

In the hours before

Special weather statement, Aug 26, 10:58 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1058 AM CDT FRI AUG 26 2005

ILZ066>068-071>073-262300-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1058 AM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 6 COUNTIES

IN EAST CENTRAL ILLINOIS

CRAWFORD...

IN SOUTH CENTRAL ILLINOIS

CLAY... EFFINGHAM...

IN SOUTHEAST ILLINOIS

JASPER... LAWRENCE... RICHLAND...

THIS INCLUDES THE CITIES OF...EFFINGHAM...
FLORA AND LAWRENCEVILLE.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:18 PM CDTSevere Thunderstorm WarningILXRichland57 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.